Alert archive / Massachusetts / Frost Advisories in 2016
Frost Advisory 11, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this frost advisory at Oct 14, 2016, 3:43 AM EDT for 7 counties in Massachusetts; Kent County, Providence County, Washington County, Rhode Island. It took effect at Oct 15, 2016, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2016, 3:43 AM EDT (07:43 UTC)
- In effect from
- Oct 15, 2016, 2:00 AM EDT
- Expired
- Oct 15, 2016, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Kent County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 9 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 7.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
355 WWUS71 KBOX 140743 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 343 AM EDT FRI OCT 14 2016 MAZ005-013-017-018-141545- /O.UPG.KBOX.FZ.A.0002.161015T0700Z-161015T1300Z/ /O.NEW.KBOX.FZ.W.0004.161015T0600Z-161015T1300Z/ CENTRAL MIDDLESEX MA-WESTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...FOXBOROUGH... NORWOOD...TAUNTON...BROCKTON 343 AM EDT FRI OCT 14 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...INCLUDE PORTIONS OF INTERIOR EASTERN AND SOUTHEASTERN MASSACHUSETTS. * TEMPERATURES...RANGING FROM THE UPPER 20S TO LOW 30S. * TIMING...BETWEEN 2 AM AND 9 AM SATURDAY MORNING. * IMPACTS...TEMPERATURES WILL REACH FREEZING OR BELOW. THIS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MAZ006-014-141545- /O.NEW.KBOX.FZ.W.0004.161015T0600Z-161015T1300Z/ WESTERN ESSEX MA-SOUTHEAST MIDDLESEX MA- INCLUDING THE CITIES OF...LAWRENCE...CAMBRIDGE 343 AM EDT FRI OCT 14 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. * LOCATIONS...INCLUDE PORTIONS OF INTERIOR EASTERN AND SOUTHEASTERN MASSACHUSETTS. * TEMPERATURES...RANGING FROM THE UPPER 20S TO LOW 30S. * TIMING...BETWEEN 2 AM AND 9 AM SATURDAY MORNING. * IMPACTS...TEMPERATURES WILL REACH FREEZING OR BELOW. THIS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CTZ003-MAZ007-015-016-019>021-RIZ001>004-006-141545- /O.NEW.KBOX.FR.Y.0011.161015T0600Z-161015T1300Z/ TOLLAND CT-EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-WASHINGTON RI- INCLUDING THE CITIES OF...UNION...VERNON...GLOUCESTER...BOSTON... QUINCY...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT... FOSTER...SMITHFIELD...PROVIDENCE...COVENTRY...WEST GREENWICH... EAST GREENWICH...WARWICK...WEST WARWICK...NARRAGANSETT...WESTERLY 343 AM EDT FRI OCT 14 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. * LOCATIONS...INCLUDE PORTIONS OF NORTHERN CONNECTICUT...NORTHERN AND WESTERN PORTIONS OF RHODE ISLAND...AS WELL AS EAST AND SOUTHEAST COASTAL MASSACHUSETTS. * TEMPERATURES...RANGE FROM THE LOW TO MID 30S. * TIMING...BETWEEN 2 AM AND 9 AM SATURDAY MORNING. * IMPACTS...FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
5 follow-up statements
268 WWUS71 KBOX 140752 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 352 AM EDT FRI OCT 14 2016 MAZ005-006-013-014-017-018-141600- /O.CON.KBOX.FZ.W.0004.161015T0600Z-161015T1300Z/ CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE... FOXBOROUGH...NORWOOD...CAMBRIDGE...TAUNTON...BROCKTON 352 AM EDT FRI OCT 14 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * LOCATIONS...INCLUDE PORTIONS OF INTERIOR EASTERN AND SOUTHEASTERN MASSACHUSETTS. * TEMPERATURES...RANGING IN THE UPPER 20S TO LOW 30S. * TIMING...BETWEEN 2 AM AND 9 AM SATURDAY MORNING. * IMPACTS...TEMPERATURES WILL REACH WILL BE AT OR BELOW FREEZING. SENSITIVE VEGETATION IF LEFT UNPROTECTED WILL BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CTZ003-MAZ007-015-016-019>021-RIZ001>004-006-141600- /O.CON.KBOX.FR.Y.0011.161015T0600Z-161015T1300Z/ TOLLAND CT-EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-WASHINGTON RI- INCLUDING THE CITIES OF...UNION...VERNON...GLOUCESTER...BOSTON... QUINCY...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT... FOSTER...SMITHFIELD...PROVIDENCE...COVENTRY...WEST GREENWICH... EAST GREENWICH...WARWICK...WEST WARWICK...NARRAGANSETT...WESTERLY 352 AM EDT FRI OCT 14 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * LOCATIONS...INCLUDE PORTIONS OF NORTHERN CONNECTICUT... NORTHERN AND WESTERN PORTIONS OF RHODE ISLAND...AS WELL AS EAST AND SOUTHEAST COASTAL MASSACHUSETTS. * TEMPERATURES...RANGING IN THE LOW TO MID 30S. * TIMING...BETWEEN 2 AM AND 9 AM SATURDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR BROUGHT INDOORS COULD BE DAMAGED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
216 WWUS71 KBOX 141413 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1013 AM EDT FRI OCT 14 2016 MAZ005-006-013-014-017-018-142215- /O.CON.KBOX.FZ.W.0004.161015T0600Z-161015T1300Z/ CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE... FOXBOROUGH...NORWOOD...CAMBRIDGE...TAUNTON...BROCKTON 1013 AM EDT FRI OCT 14 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * LOCATIONS...INCLUDE PORTIONS OF INTERIOR EASTERN AND SOUTHEASTERN MASSACHUSETTS. * TEMPERATURES...RANGING IN THE UPPER 20S TO LOW 30S. * TIMING...BETWEEN 2 AM AND 9 AM SATURDAY MORNING. * IMPACTS...TEMPERATURES WILL REACH WILL BE AT OR BELOW FREEZING. SENSITIVE VEGETATION IF LEFT UNPROTECTED WILL BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CTZ003-MAZ007-015-016-019>021-RIZ001>004-006-142215- /O.CON.KBOX.FR.Y.0011.161015T0600Z-161015T1300Z/ TOLLAND CT-EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-WASHINGTON RI- INCLUDING THE CITIES OF...UNION...VERNON...GLOUCESTER...BOSTON... QUINCY...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT... FOSTER...SMITHFIELD...PROVIDENCE...COVENTRY...WEST GREENWICH... EAST GREENWICH...WARWICK...WEST WARWICK...NARRAGANSETT...WESTERLY 1013 AM EDT FRI OCT 14 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * LOCATIONS...INCLUDE PORTIONS OF NORTHERN CONNECTICUT... NORTHERN AND WESTERN PORTIONS OF RHODE ISLAND...AS WELL AS EAST AND SOUTHEAST COASTAL MASSACHUSETTS. * TEMPERATURES...RANGING IN THE LOW TO MID 30S. * TIMING...BETWEEN 2 AM AND 9 AM SATURDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR BROUGHT INDOORS COULD BE DAMAGED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
807 WWUS71 KBOX 142007 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 407 PM EDT FRI OCT 14 2016 MAZ005-006-013-014-017-018-150415- /O.CON.KBOX.FZ.W.0004.161015T0600Z-161015T1300Z/ CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE... FOXBOROUGH...NORWOOD...CAMBRIDGE...TAUNTON...BROCKTON 407 PM EDT FRI OCT 14 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * LOCATIONS...INCLUDE PORTIONS OF INTERIOR EASTERN AND SOUTHEASTERN MASSACHUSETTS...INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE... FOXBOROUGH...NORWOOD...CAMBRIDGE...TAUNTON...BROCKTON * TEMPERATURES...25 TO 30. * TIMING...BETWEEN 2 AM AND 9 AM SATURDAY MORNING. * IMPACTS...TEMPERATURES WILL REACH WILL BE AT OR BELOW FREEZING. SENSITIVE VEGETATION IF LEFT UNPROTECTED WILL BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MAZ022-023-150415- /O.EXA.KBOX.FR.Y.0011.161015T0600Z-161015T1300Z/ BARNSTABLE MA-DUKES MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN 407 PM EDT FRI OCT 14 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. * LOCATIONS...MARTHAS VINEYARD AND UPPER PORTIONS OF CAPE COD INCLUDING THE TOWN OF FALMOUTH AND SANDWICH. * TEMPERATURES...IN THE MID 30S. * TIMING...BETWEEN 2 AM AND 9 AM SATURDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR BROUGHT INDOORS COULD BE DAMAGED BY THE FROST. * LOCATION... PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CTZ003-MAZ007-015-016-019>021-RIZ001>004-006-150415- /O.CON.KBOX.FR.Y.0011.161015T0600Z-161015T1300Z/ TOLLAND CT-EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-WASHINGTON RI- INCLUDING THE CITIES OF...UNION...VERNON...GLOUCESTER...BOSTON... QUINCY...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT... FOSTER...SMITHFIELD...PROVIDENCE...COVENTRY...WEST GREENWICH... EAST GREENWICH...WARWICK...WEST WARWICK...NARRAGANSETT...WESTERLY 407 PM EDT FRI OCT 14 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * LOCATIONS...INCLUDING THE CITIES OF...UNION...VERNON... GLOUCESTER...BOSTON...QUINCY...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...FOSTER...SMITHFIELD...PROVIDENCE... COVENTRY...WEST GREENWICH...EAST GREENWICH...WARWICK...WEST WARWICK...NARRAGANSETT AND WESTERLY. * TEMPERATURES...IN THE MID 30S. * TIMING...BETWEEN 2 AM AND 9 AM SATURDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR BROUGHT INDOORS COULD BE DAMAGED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
215 WWUS71 KBOX 150227 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1027 PM EDT FRI OCT 14 2016 MAZ005-006-013-014-017-018-151030- /O.CON.KBOX.FZ.W.0004.161015T0600Z-161015T1300Z/ CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE... FOXBOROUGH...NORWOOD...CAMBRIDGE...TAUNTON...BROCKTON 1027 PM EDT FRI OCT 14 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * LOCATIONS...INCLUDE PORTIONS OF INTERIOR EASTERN AND SOUTHEASTERN MASSACHUSETTS...INCLUDING THE CITIES OF... FRAMINGHAM...LOWELL...LAWRENCE...FOXBOROUGH...NORWOOD... CAMBRIDGE...TAUNTON...BROCKTON. * TEMPERATURES...RANGING AROUND THE UPPER 20S TO LOW 30S. * TIMING...BETWEEN 2 AM AND 9 AM SATURDAY MORNING. * IMPACTS...TEMPERATURES WILL REACH WILL BE AT OR BELOW FREEZING. SENSITIVE VEGETATION IF LEFT UNPROTECTED WILL BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CTZ003-MAZ007-015-016-019>023-RIZ001>004-006-151030- /O.CON.KBOX.FR.Y.0011.161015T0600Z-161015T1300Z/ TOLLAND CT-EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- WASHINGTON RI- INCLUDING THE CITIES OF...UNION...VERNON...GLOUCESTER...BOSTON... QUINCY...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT... CHATHAM...FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...FOSTER... SMITHFIELD...PROVIDENCE...COVENTRY...WEST GREENWICH... EAST GREENWICH...WARWICK...WEST WARWICK...NARRAGANSETT...WESTERLY 1027 PM EDT FRI OCT 14 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * LOCATIONS...INCLUDE PORTIONS OF NORTHERN CONNECTICUT...NORTHERN AND WESTERN PORTIONS OF RHODE ISLAND...AS WELL AS EAST AND SOUTHEAST COASTAL MASSACHUSETTS...INCLUDING THE CITIES OF... GLOUCESTER...BOSTON...QUINCY...PLYMOUTH...FALL RIVER...NEW BEDFORD...MARTHAS VINEYARD...AND THE UPPER CAPE IN MASSACHUSETTS... PROVIDENCE...COVENTRY...WARWICK...NARRAGANSETT AND WESTERLY IN RHODE ISLAND. * TEMPERATURES...RANGING FROM THE LOW TO MID 30S. * TIMING...BETWEEN 2 AM AND 9 AM SATURDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS WHICH ARE NOT PROTECTED OR BROUGHT INDOORS COULD BE DAMAGED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
524 WWUS71 KBOX 151313 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 913 AM EDT SAT OCT 15 2016 MAZ005-006-013-014-017-018-151415- /O.EXP.KBOX.FZ.W.0004.000000T0000Z-161015T1300Z/ CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE... FOXBOROUGH...NORWOOD...CAMBRIDGE...TAUNTON...BROCKTON 913 AM EDT SAT OCT 15 2016 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING. ADDITIONAL PATCHY FROST WILL BE POSSIBLE AGAIN TONIGHT. $$ CTZ003-MAZ007-015-016-019>023-RIZ001>004-006-151415- /O.EXP.KBOX.FR.Y.0011.000000T0000Z-161015T1300Z/ TOLLAND CT-EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- WASHINGTON RI- INCLUDING THE CITIES OF...UNION...VERNON...GLOUCESTER...BOSTON... QUINCY...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT... CHATHAM...FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...FOSTER... SMITHFIELD...PROVIDENCE...COVENTRY...WEST GREENWICH... EAST GREENWICH...WARWICK...WEST WARWICK...NARRAGANSETT...WESTERLY 913 AM EDT SAT OCT 15 2016 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE RISEN INTO THE 40S THIS MORNING. ADDITIONAL PATCHY FROST WILL BE POSSIBLE AGAIN TONIGHT. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Oct 13, 10:04 PM EDT, 5 hours 39 minutes earlier.
Area forecast discussion, Oct 13, 10:04 PM EDT, 5 hours 39 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1004 PM EDT Thu Oct 13 2016
.SYNOPSIS...
Scattered showers will push across the region into this evening
as a cold front makes its way offshore. Colder air will filter in
overnight with brisk northwest winds into Friday morning. The
winds will diminish as large high pressure builds east across the
region Friday afternoon and night. The high moves southeast of
our region Sunday bringing a return to above normal temperatures
for the first half of next week. The best chance for a few showers
will be Monday as a cold front moves into the region.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
10 pm update...
Cold front has swept through all of S New England behind which
cold-dry air advection is proceeding. Evidenced per 0z sounding
out of Albany NY and accompanying vertical wind profile data,
pressure gradient as high pressure quickly builds in from the W is
yielding a strong isallobaric component of the wind with the
ability of faster flow aloft to mix down to the surface. W/NW
gusts of around 25 to 30 mph will be possible especially across
the high terrain and over the warm ocean waters. Such winds will
limit fog and radiational cooling, nevertheless cold air advection
behind the front will drop lows down around the upper 30s to low
40s. A chilly night in comparison to highs earlier today that got
up into the 70s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Friday...
Large high pressure will build into the region, which will relax
the pressure gradient and allow winds to diminish. Winds will
remain gusty through around midday along the coast, and may
continue most of the afternoon across the outer Cape and
Nantucket. With the colder air working in at the surface and
aloft, temperatures will only rise to the 55-60 degree range,
though a bit cooler across the higher inland terrain.
Friday night...
As the center of the high builds across the region, clear skies
and light winds will produce strong radiational cooling especially
in the normally colder valleys. Temps will fall back to the 30s
across most areas away from the immediate coast, but will be
colder in the valleys. Will likely see the first killing frost
across eastern interior Mass, with lows down to the mid and upper
20s. Continued the freeze watch in those areas.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
*/ Highlights...
* Dry and cool Sat with a warming trend Sun
* Mild with showers possible Sun night into Mon
* Above normal temps Tue through Thu with warmest day on Wed
* Low risk of a few showers Wed and Thu
*/ Overview...
Models are in good agreement on the overall flow pattern through
much of next week. Shortwave ridging and high pres this weekend
then northern stream shortwave passage will bring a cold front
south across the region sometime Mon/Mon night with timing
uncertain. Then large subtropical ridge over the SE CONUS will
build north along the east coast with above normal temps. The
ridge will move to the east by the end of the period as upstream
trof approaches.
*/ Details...
Saturday into Sunday...
High pressure in control will bring mainly clear skies and light
winds. Sat will be the cooler of the weekend days with temps
recovering into the upper 50s to lower 60s after a cold start.
Another chilly night Sat night with radiational cooling, then as
the high moves to the south on Sunday return flow will bring
milder air into the region with temps likely warming well into the
60s.
Sunday night into Monday...
Northern stream shortwave will push a cold front south into the
region during Mon. Models show a decent moisture plume moving in
ahead of the front with PWATs 1.25-1.5". This should be more than
enough moisture for sct showers late Sun night into Mon, but
timing and areal extent is uncertain. Continued mild Mon with
above normal temps.
Tuesday through Thursday...
Strong signal for above normal temps into Wed as subtropical
ridge builds north along the east coast. Coolest day will be Tue,
especially eastern MA as front settles to the south with Maritimes
high pres bringing easterly flow, but highs should still reach the
60s. Boundary expected to lift to the north Wed with warm sector
airmass overspreading the region. GFS and ECMWF both have 925 mb
temps 18-20C Wed which should allow temps to soar into the 70s.
The one caveat is a cold front will be approaching from the north
which could bring a period of clouds and a low risk of a few
showers. Lower confidence by next Thu as there is uncertainty with
the position of the front and the amplitude of the upstream trof
which will affect temps, clouds and potential for showers
lingering.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday Night/...
Tonight...High Confidence.
VFR. W/NW gusts around 20 to 25 kts with possible 30 kts across
the high terrain and warmer ocean waters.
Friday and Friday night...High confidence.
VFR. NW-N winds continue to gust up to 25-30 kt through midday then
diminish. Light NE winds except near calm in the interior valleys
Friday night.
KBOS TAF...High confidence. VFR. Gusty NW winds which could get up
to 30 kts through midday Friday.
KBDL TAF...High confidence. VFR. Gusty NW winds around 20 to 25
kts overnight and into Friday.
Outlook /Saturday through Tuesday/...
Saturday through Sunday...High confidence. VFR.
Sunday night through Monday...Moderate confidence. MVFR/IFR
conditions possible at times late Sun night into Mon in stratus
and sct showers.
Monday night into Tuesday...Low confidence. Areas of MVFR/IFR
stratus may linger into Tue.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday Night/...
Through Tonight...High confidence.
W/NW winds with increasing gusts into the morning period. Expect
gusts around 25 to 30 kts, highest over the E waters beginning
around midnight. Seas building and combined with S/SE swells from
Hurricane Nicole, will see choppy seas due to the opposition of
forces. Small crafts for all waters.
Friday and Friday night...High confidence.
N/NW winds will shift to N during Friday as high pressure builds
in. Gusts up to 25-30 kt continue through midday then will diminish
from W-E late Friday and Friday night. Gusts will linger at around
25 kt through most of Friday night across the eastern outer
waters, along with lingering swells from Hurricane Nicole.
Outlook /Saturday through Tuesday/...
Saturday...High confidence.
High pres over the waters will bring light winds and subsiding
seas which will drop below SCA over outer waters.
Sunday...Moderate confidence.
Increasing SW winds with gusts to 20 kt possible.
Monday...Low confidence.
Mainly with the wind forecast due to uncertainty with timing of
cold front. Small craft seas likely over outer waters from SE
swell.
Tuesday...Moderate confidence.
Generally light winds becoming SE. Seas subsiding below SCA
thresholds.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Freeze Watch from late Friday night through Saturday morning
for MAZ005-013-017-018.
RI...None.
MARINE...Small Craft Advisory until 6 PM EDT Friday for ANZ231>234.
Small Craft Advisory until 6 AM EDT Friday for ANZ230.
Small Craft Advisory until 2 PM EDT Friday for ANZ235-237.
Small Craft Advisory until 6 AM EDT Saturday for ANZ250-254-
255.
Small Craft Advisory until 2 PM EDT Friday for ANZ251.
Small Craft Advisory until 8 PM EDT Friday for ANZ256.
&&
SYNOPSIS...KJC/EVT
NEAR TERM...KJC/Sipprell/EVT
SHORT TERM...EVT
LONG TERM...KJC
AVIATION...KJC/Sipprell/EVT
MARINE...KJC/EVTHazardous weather outlook, Oct 14, 3:26 AM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 326 AM EDT FRI OCT 14 2016 CTZ002-004-MAZ002>004-008>012-022>024-026-RIZ005-007-008-150730- HARTFORD CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-BRISTOL RI- NEWPORT RI-BLOCK ISLAND RI- 326 AM EDT FRI OCT 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ005-006-013-014-017-018-150730- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- 326 AM EDT FRI OCT 14 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ003-MAZ007-015-016-019>021-RIZ001>004-006-150730- TOLLAND CT-EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-WASHINGTON RI- 326 AM EDT FRI OCT 14 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-150730- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 326 AM EDT FRI OCT 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 3:43 AM EDT | Freeze Warning | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth | 29 hr |
Nearby
Frost Advisories in Massachusetts, 2016Frost Advisories in Rhode Island, 2016Frost Advisories in Connecticut, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.